Arkansas, 2003

Hail in Arkansas, April 6, 2003

April 6, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 6, 2:48 AM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Apr 6, 2:48 AM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
348 AM CDT SUN APR 6 2003

A WARM FRONT EXTENDS FROM A TEXAS LOW PRESSURE SYSTEM EASTWARD ACROSS
SOUTHERN ARKANSAS. THIS WARM FRONT IS EXPECTED TO MOVE NORTHWARD
ACROSS SOUTHERN ARKANSAS TODAY. EXACTLY HOW FAST AND HOW FAR NORTH IS
STILL QUESTIONABLE AT THIS TIME. THE SURFACE LOW WILL MOVE FROM OUT
OF TEXAS INTO WESTERN OKLAHOMA BY THIS AFTERNOON. THE MEAN RELATIVE
HUMIDITY WILL CONTINUE TO INCREASE OVER ARKANSAS BETWEEN NOW AND
THEN. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER MY CWA TODAY. SOME STORMS MAY BECOME SEVERE. THERE IS A MODERATE
RISK OF SEVERE TSTMS OVER THE SOUTHERN HALF OF ARKANSAS TODAY. TSTMS
ARE LIKELY INTO EARLY TONIGHT. THEN A DRY SPELL WILL BEGIN.

FCSTID =   38
HRO   63  45  63  36 /  70  60   0  10
LIT   68  51  69  41 /  80  70   0  10
HOT   72  49  69  40 /  70  60   0  10
PBF   72  53  73  44 /  90  70   5  10

.LZK...
AR...NONE.
Hazardous weather outlook, Apr 6, 4:00 AM CST, 4 hours 20 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

EARLY THIS MORNING...A STATIONARY FRONT WAS LOCATED JUST TO THE
SOUTH OF ARKANSAS. THE BOUNDARY IS FORECAST TO RETURN SLOWLY
NORTHWARD BACK INTO THE STATE LATER TODAY AS LOW PRESSURE TRACKS
EASTWARD FROM OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL BE ON THE
INCREASE TODAY AS THE WARM FRONT LIFTS SLOWLY NORTHWARD.

BY THIS AFTERNOON AND EVENING...ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE FORECAST TO DEVELOP IN THE WARM AND UNSTABLE AIRMASS SOUTH OF
THE WARM FRONT ACROSS CENTRAL AND SOUTHERN ARKANSAS. SOME OF THESE
STORMS WILL LIKELY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES POSSIBLE.

OVER NORTHERN ARKANSAS...THE GREATEST SEVERE WEATHER THREAT TODAY
AND EARLY TONIGHT IS LIKELY TO BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TO BE REQUIRED LATER TODAY AND EARLY
TONIGHT...ESPECIALLY OVER THE SOUTHERN HALF OF ARKANSAS.

44

The radar

The Little Rock radar (KLZK), 137 km away, was scanning. The volume nearest the first event began at 14:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bradley

When
April 6, 8:20 AM CST
Where
Bradley County, Warren
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.617, -92.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350954.